Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 292, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 4, 2024, 2:46 PM MDT for Teller County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2024, 2:46 PM MDT (20:46 UTC)
- Expired
- Sep 4, 2024, 3:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Teller County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:37 PM MDT, 9 minutes earlier. Its key messages:
- Cool front crossing the area this afternoon with TSRA expected over far northern sections of CWA thru this evening.
- It will snow at the summit of Pikes Peak with some light accums.
- Much cooler tomorrow with showers and isold TSRA across a good part of the region.
- Warming trend for the weekend with at and above seasonal temperatures continuing into next week.
- Daily chances of precipitation over and near the higher terrain.
Area forecast discussion, Sep 4, 2:37 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 237 PM MDT Wed Sep 4 2024 .KEY MESSAGES... - Cool front crossing the area this afternoon with TSRA expected over far northern sections of CWA thru this evening. - It will snow at the summit of Pikes Peak with some light accums. - Much cooler tomorrow with showers and isold TSRA across a good part of the region. - Warming trend for the weekend with at and above seasonal temperatures continuing into next week. - Daily chances of precipitation over and near the higher terrain. && .SHORT TERM /THROUGH THURSDAY/... Issued at 234 PM MDT Wed Sep 4 2024 Currently... A cool front extended from just south of KCOS to just south of KLIC then northeastward up towards KITR. This boundary was slowly pushing southward. Winds north of the boundary were gusty from the NNE. Showers and tstorms were displaced well NW of the sfc front, with the leading edge extending from the San Juans NNE across Teller county and up across KDEN. Rest of this afternoon into this evening... Overall best chance of showers and storms will generally be across the central mtns and generally the northern parts of the Pike Peak region. Shear over the PPR was in the 20 to 35 knt range although CAPE was rather weak, with values of about 500 Js, Given this, I cant rule out one or two stronger storms later today over PPR. South of this area, storms will be more isolated, but gusty north to northeast winds will be likely as the front continues to push southward this evening. On and off showers will likely continue across the PPR through this evening and into the early AM hours, and then decrease. Later tonight, lower cigs are expected to develop over a good portion of the plains, and most of the lower elevations will likely wake up to mostly cloudy skies tomorrow morning. The summit of Pikes Peak will turn white with 1 to 3 inches likely. Tomorrow... It will be noticeably cooler over the entire region. Max temps tomorrow will only be in the 70s to, at best, lower 80s across the plains, and I would not be all that surprised if temps actually come in a bit cooler. The warmest temps over the plains will occur over the far southeast plains. Mtns will also enjoy the cooldown with readings reaching about 70 over the San Luis Valley and 40s and 50s in the mtns. Another round of showers will push into the PPR early tomorrow morning and will push south and east as the AM progresses. Although all areas will likely see precip tomorrow, the overall best chance of precip will b over the greater southern mtn region, PPR and the southern I-25 corridor region. 1/10 to 3./10 of precip is generally expected in the areas highlighted above. \/Hodanish && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 234 PM MDT Wed Sep 4 2024 Thursday night-Saturday...Modest northwest flow remains progged across the region into the early weekend, as upper level ridging builds back across the Great Basin. Drier and subsident air behind Thursay's passing system will lead to showers across the Southern Tier of Colorado diminishing and ending Thursday evening, with clearing skies leading to at and below seasonal low temperatures in the 40s and 50s across the plains, and mainly 30s and 40s across the higher terrain. There could also be some patchy frost, especially across the high mountain valley locales. With proximity to the building ridge, temperatures are expected to climb back to around seasonal levels Friday and to slightly above seasonal temperatures in the mid 80s to mid 90s across the Plains by Saturday. There looks to be enough moisture within the modest west to northwest flow aloft to support isolated afternoon showers and storms over the higher terrain both Friday and Saturday. Sunday-Wednesday...Longer term model data continues to differ on location and amplitude of upper level ridging across the region. Ensemble mean data, however, continues to suggest the upper ridge slowly building back across the Rockies into next week. This will allow for available moisture to slowly increase within developing modest west to southwest flow aloft, leading to continued daily chances of showers and storms over and near the higher terrain. With the upper ridging across the region, temperatures look to remain at and above seasonal levels into the middle of next week. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1136 AM MDT Wed Sep 4 2024 Weather will become a bit more active over the region, especially for KCOS, as a pacific weather system pushes across the region. KCOS... Showers and a few isold tsra will be possible late this afternoon and early evening. Main concern will be gusty winds with convective showers. Sustained gusty north winds will be possible this evening at KCOS, weakening late this evening. By Sunrise tomorrow, another area of lift will be pushing across KCOS and this will bring a chance of showers and lower cigs across the taf site tomorrow morning along with gusty winds. KPUB... A strong cold front will cross the region later this afternoon bringing gusty north winds to the taf site, with winds lasting into mid evening. Cant rule out an isold shower but chances pretty low. A better chance of showers will affect KPUB after sunrise tomorrow with lower cigs moving across, but VFR cigs are expected. KALS... SOme passing gusty showers will be possible late this afternoon and early evening. Then, this evening, sustained gusty easterly winds are expected to push over MOSCA pass and affect the KALS region this evening into the early AM hours, and then weaken towards sunrise. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Sep 4, 12:15 PM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1215 PM MDT Wed Sep 4 2024 COZ058>089-093>099-051815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1215 PM MDT Wed Sep 4 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected to develop over the Central Mountains by early afternoon, spreading east into the Pikes Peak Region and Palmer Divide by mid to late afternoon. Lightning and outflow wind gusts near 45 mph may be possible, especially over the Palmer Divide. Showers and thunderstorms will spread south and east with a cold front this evening and overnight. There is a low end chance that one or two of the storms may produce marginally severe wind gusts and hail across northern Teller and northern El Paso counties, especially later this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to widely scattered showers and storms are expected each afternoon, though mostly along the mountains. Thursday is expected to have the greatest coverage of showers and thunderstorms for the region. Gusty outflow winds around 30 to 35 mph and lightning will be the most likely hazards with any thunderstorms the develop. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 34/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:44 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| Sep 4, 4:47 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Sep 4, 5:04 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Sep 4, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 49 min |
| Sep 4, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 29 min |
| Sep 4, 5:59 PM MDT | Special Weather Statement | PUB | Otero | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.